MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.1MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 2.1MM CROSS-CUT FISSURE CARBIDE BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0277010421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a wisdom tooth extraction procedure, the bur broke at the tip.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully using a backup bur.
 
Additional Manufacturer Narrative
Investigation results indicate that the bur was subjected to an excessive bending moment, or experienced shock loading due to contact with metal, which overloaded the bur and caused it to fracture.The associated devices ifu's state that the device and associated handpieces are "intended for surgical procedures involving cutting bone and hard tissue".The quality investigation is complete.
 
Event or Problem Description

Brand Name
2.1MM CROSS-CUT FISSURE CARBIDE BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8290153
Report Number0001811755-2019-00446
Device Sequence Number1912266
Product Code GFF
UDI-Device Identifier04546540050625
UDI-Public04546540050625
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number0277010421
Device Lot Number18122017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1